Alert archive / New York / Wind Advisories in 2010

Wind Advisory 12, NWS New York, NY

October 14, 20109 counties in New York; Hudson County, Passaic County, New Jersey; 4 counties in Connecticut

NWS New York, NY issued this wind advisory at Oct 14, 2010, 3:08 PM EDT for 9 counties in New York; Hudson County, Passaic County, New Jersey; 4 counties in Connecticut. It took effect at Oct 15, 2010, 6:00 AM EDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2010, 3:08 PM EDT (19:08 UTC)
In effect from
Oct 15, 2010, 6:00 AM EDT
Expired
Oct 16, 2010, 3:56 PM EDT
In force
34 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WWUS71 KOKX 141908
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
308 PM EDT THU OCT 14 2010

...COASTAL LOW TO IMPACT THE AREA FRIDAY AND FRIDAY NIGHT...

.LOW PRESSURE OFF THE MID ATLANTIC COAST WILL DEEPEN CONSIDERABLY
TONIGHT AND MOVE TOWARD THE NEW ENGLAND COAST FRIDAY.


CTZ005>012-NJZ002>006-011-NYZ067>081-150415-
/O.NEW.KOKX.WI.Y.0012.101015T1000Z-101016T1000Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
308 PM EDT THU OCT 14 2010

...WIND ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM EDT
SATURDAY. 

WINDS WILL TURN TO THE WEST NORTHWEST BY FRIDAY MORNING...AND WILL
INCREASE. A PROLONGED PERIOD OF STRONG AND GUSTY WINDS ARE
EXPECTED FRIDAY AND FRIDAY NIGHT. IN FACT...GUSTY WINDS WILL
CONTINUE INTO SATURDAY. SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO
50 MPH ARE EXPECTED FROM FRIDAY MORNING THROUGH FRIDAY NIGHT. AN
OCCASIONAL GUST IN EXCESS OF 50 MPH CANNOT BE RULED
OUT...ESPECIALLY ACROSS LONG ISLAND AND CONNECTICUT LATER FRIDAY
AND FRIDAY EVENING.

WINDS OF THESE MAGNITUDES AND FOR THIS DURATION COULD KNOCK DOWN
WEAKENED TREES...AND POWER LINES. RESIDENTS SHOULD BRING IN OR
TIE DOWN ANY LOOSE OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PW
5 follow-up statements
851 
WWUS71 KOKX 150753
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
353 AM EDT FRI OCT 15 2010

...NOR'EASTER BRINGS WINDY CONDITIONS TO THE REGION...

.STRONG LOW PRESSURE NEAR CAPE COD THIS MORNING WILL SLOWLY MOVE
NORTH INTO THE GULF OF MAINE BY TONIGHT. THE LOW WILL SLOWLY MOVE
OUT INTO THE ATLANTIC ON SATURDAY.

CTZ005>012-NJZ002>006-011-NYZ067>081-152200-
/O.CON.KOKX.WI.Y.0012.101015T1000Z-101016T1000Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
353 AM EDT FRI OCT 15 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. 

NORTHWESTERLY WINDS WILL GRADUALLY INCREASE TODAY AND BY THIS
AFTERNOON GUST 35 TO NEAR 45 MPH. THE STRONG GUSTY WINDS WILL
CONTINUE THROUGH THE OVERNIGHT AND MAY GUST 45 TO 50 MPH THIS
EVENING. AN OCCASIONAL GUST IN EXCESS OF 50 MPH CANNOT BE RULED
OUT...ESPECIALLY ACROSS LONG ISLAND AND CONNECTICUT.

THE STRONG WINDS WILL CONTINUE ON SATURDAY AND THE ADVISORY WILL
LIKELY NEED EXTENDING TO INCLUDE SATURDAY.

WINDS OF THESE MAGNITUDES AND FOR THIS DURATION COULD KNOCK DOWN
WEAKENED TREES. RESIDENTS SHOULD BRING IN OR TIE DOWN ANY LOOSE
OBJECTS INCLUDING HALLOWEEN DECORATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
378 
WWUS71 KOKX 151933
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
333 PM EDT FRI OCT 15 2010

...DEEP LOW PRESSURE WILL RESULT IN WINDY CONDITIONS TONIGHT...

.STRONG LOW PRESSURE IN THE GULF OF MAINE WILL SLOWLY MOVE OUT
INTO THE ATLANTIC ON SATURDAY.

CTZ005>012-NJZ002>006-011-NYZ067>081-161000-
/O.CON.KOKX.WI.Y.0012.000000T0000Z-101016T1000Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
333 PM EDT FRI OCT 15 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. 

STRONG NORTHWESTERLY WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH
THE OVERNIGHT AND MAY GUST TO 45 TO 50 MPH. 

THE STRONG WINDS WILL CONTINUE ON SATURDAY. HOWEVER THEY MAY FALL
JUST SHORT OF ADVISORY CRITERIA.

WINDS OF THESE MAGNITUDES AND FOR THIS DURATION COULD KNOCK DOWN
WEAKENED TREES. RESIDENTS SHOULD BRING IN OR TIE DOWN ANY LOOSE
OBJECTS INCLUDING HALLOWEEN DECORATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
894 
WWUS71 KOKX 160800
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
400 AM EDT SAT OCT 16 2010

...DEEP LOW PRESSURE IN THE GULF OF MAINE WILL RESULT IN WINDY
CONDITIONS TODAY...

.LOW WILL SLOWLY MOVE NORTH INTO THE ATLANTIC BY THIS EVENING.

CTZ005>012-NJZ002>006-011-NYZ067>081-161600-
/O.EXT.KOKX.WI.Y.0012.000000T0000Z-101016T2200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
400 AM EDT SAT OCT 16 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

STRONG NORTHWESTERLY WINDS OF 20 TO 25 MPH WILL CONTINUE THROUGH
THE AFTERNOON AND MAY GUST TO 45 MPH. WINDS ARE EXPECTED TO
DIMINISH THIS EVENING.

WINDS OF THESE MAGNITUDES AND FOR THIS DURATION COULD KNOCK DOWN
WEAKENED TREES. RESIDENTS SHOULD BRING IN OR TIE DOWN ANY LOOSE
OBJECTS INCLUDING HALLOWEEN DECORATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
382 
WWUS71 KOKX 161427
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1027 AM EDT SAT OCT 16 2010

...ANOTHER WINDY DAY FOR THE TRI-STATE AREA...

.STRONG LOW PRESSURE WILL MOVE SLOWLY FROM THE GULF OF MAINE INTO
THE CANADIAN MARITIMES BY THIS EVENING.

CTZ005>012-NJZ002>006-011-NYZ067>081-162200-
/O.CON.KOKX.WI.Y.0012.000000T0000Z-101016T2200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1027 AM EDT SAT OCT 16 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

STRONG NORTHWESTERLY WINDS OF 20 TO 25 MPH WILL CONTINUE THROUGH
THE AFTERNOON WITH GUSTS TO AROUND 45 MPH. WINDS ARE EXPECTED TO
DIMINISH THIS EVENING.

WINDS OF THESE MAGNITUDES AND FOR THIS DURATION COULD KNOCK DOWN
WEAKENED TREES. RESIDENTS SHOULD BRING IN OR TIE DOWN ANY LOOSE
OBJECTS INCLUDING HALLOWEEN DECORATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
746 
WWUS71 KOKX 161956
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
356 PM EDT SAT OCT 16 2010

CTZ005>012-NJZ002>006-011-NYZ067>081-162100-
/O.CAN.KOKX.WI.Y.0012.000000T0000Z-101016T2200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
356 PM EDT SAT OCT 16 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND
ADVISORY. 

OCCASIONAL WINDS GUSTS UP TO 40 MPH ARE POSSIBLE THE NEXT COUPLE
OF HOURS...BUT THE OVERALL TREND WILL BE FOR DIMINISHING WINDS
THROUGH THIS EVENING. WINDS WILL BE BELOW ADVISORY CRITERIA,

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Oct 14, 3:01 PM EDT, 7 minutes earlier.

Area forecast discussion, Oct 14, 3:01 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
301 PM EDT THU OCT 14 2010

.SYNOPSIS...
A COASTAL LOW DEVELOPS ALONG THE MID ATLANTIC COAST LATE THIS
AFTERNOON AND TRACKS TO NEAR CAPE COD BY FRIDAY MORNING AS IS
RAPIDLY INTENSIFIES. THE STORM WILL SLOWLY MOVE NORTH TO THE
NORTHERN GULF OF MAINE ON SATURDAY BEFORE FINALLY MOVING EAST OVER
THE ATLANTIC ON SUNDAY AS HIGH PRESSURE BUILDS IN. WEAK LOW
PRESSURE PASSES NEAR THE REGION ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MINOR UPDATES TO FORECAST AND WILL NEED TO KEEP AN EYE ON RADAR
TRENDS AND ASSOCIATED RAINFALL TO THE WEST. SOUNDINGS DO SHOW DRY
AIR IN THE LOW LEVELS...SO COULD VERY WELL TAKE SOME TIME FOR THAT
RAIN TO GET IN HERE.

THE SURFACE PATTERN REMAINS WEAKLY DEFINED THIS MORNING WITH A
1011 HPA OVER W PA/NY WITH ANOTHER 1011 HPA LOW ALONG THE CAROLINA
COAST. CONVECTION IS OCCURRING ACROSS VA/NC WITH THE COLD FRONT.
THE IMPRESSIVE FEATURE TO ME THOUGH IS THE 120+ KT JET THAT IS
DIGGING INTO THE BACK SIDE OF THE UPPER TROUGH THAT EXTENDS FROM
MICHIGAN SOUTH TO LOUISIANA PER WATER VAPOR IMAGERY.

LOCALLY...MOSTLY SUNNY SKIES WILL GIVE WAY TO INCREASING CLOUDS
FROM THE SOUTHWEST.

AGAIN...TIMING OF THE ARRIVAL OF THE RAIN IS AROUND 2-4 PM IN
WESTERN SECTIONS INCLUDING NYC. RAIN THEN SPREAD RAPIDLY EAST BY
SUNSET. COULD SEE A STRAY SHOWER OR TWO IN THE EAST/SOUTHEAST FLOW
AHEAD OF THE MAIN RAIN EARLIER.

TEMPERATURES ARE NEAR MOS GUIDANCE...LOWER 60S FOR HIGHS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
LOW PRESSURE PROGRESSES FROM THE JERSEY SHORE TO JUST SOUTH OF
BOSTON BY FRIDAY MORNING DROPPING 12-16 HPA IN 12 HOURS - THUS,
RAPID INTENSIFICATION. MODELS OUTSIDE OF THE 12Z GFS APPEAR IN FAIR
AGREEMENT. CANADIAN GEM OPERATIONAL RUNS APPEAR A BIT OVERDONE WITH
THE HIGHER RESOLUTION REGIONAL DROPPING THE LOW TO 971 HPA FRIDAY
AFTERNOON - EXPECT CLOSER TO A LOWER 980 HPA CENTRAL PRESSURE
FRIDAY AFTERNOON.

21Z SREF MEAN IS CLOSE TO THE 00Z NAM...THUS THE NAM WAS USED AS THE
BACKGROUND FOR THE FORECAST.

WINDS ARE EXPECTED TO REACH NEAR ADVISORY LEVELS OF 30 KT GUST 40 KT
SOMETIME FRIDAY OR PERHAPS NOT UNTIL EARLY SATURDAY. BASED ON 21Z SREF
MEMBERS AND 00Z NAM PROFILES...IT APPEARS THAT MOST GUSTS WOULD BE
IN THE 35 TO LOWER 40S MPH ON FRIDAY. THUS HAVE HELD OFF ON
ISSUANCE OF WIND ADVISORIES AT THIS TIME IN COLLABORATION WITH
SURROUND NWS WFO/S.

RAIN IS FOCUSED ON THE OVERNIGHT PERIOD WITH THE HEAVIEST RAINFALL
EXPECTED DURING THE FIRST PORTION OF THE NIGHT...ESPECIALLY OVER
WESTERN AREAS...AS THE LOW STARTS TO BOMBS OUT. THERE'S ENOUGH
ELEVATED INSTABILITY TO INCLUDE CHANCE TSTM...BUT THIS IS NOT
EXPECTED TO HAVE MUCH SIGNIFICANCE OTHER THAN THE LIGHTNING
THREAT. FLOODING OUTSIDE TO THE TYPICAL URBAN PROBLEMS IS NOT
EXPECTED. SEE HYDROLOGIC SECTION FOR DETAILS.

RAINFALL IS EXPECTED TO BE RELATIVELY LIGHT FRIDAY AND NEARLY
NON- EXISTENT FRIDAY NIGHT.

WINDS REMAIN STRONG THROUGH SATURDAY. WITH 36 HOURS OF NEAR
ADVISORY LEVEL WINDS...WOULD EXPECT SCATTERED DOWNED TREES WITH
THE RAIN (SATURATED SOIL) AND IN FULL LEAF. THERE REMAINS THE
POSSIBILITY (LOW CHANCE) THAT THIS COULD DEVELOP INTO A HIGH WIND
EVENT IF THE LOW WERE TO BOMB FASTER AND CLOSER TO OUR REGION.
WHILE I DO NOT EXPECT THIS TO OCCUR - UTILITIES SHOULD MONITOR THE
SITUATION CLOSELY THE NEXT. RESIDENTS SHOULD CERTAINLY ALL LOOSE
OBJECTS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
DEEP LAYERED RIDGING BUILDS IN SATURDAY NIGHT...HELPING TO PUSH THE
FILLING CUTOFF LOW OVER THE CANADIAN MARITIMES TO THE EAST...THE
FLOW THEN BECOMES WNW ALOFT SUNDAY AS THE RIDGE SLIDES TO THE
EAST...HELPING TO PUSH A COLD FRONT THROUGH THE REGION. THIS FRONT
THEN STALLS OUT TO OUR SOUTH WITH WAVES OF LOW PRESSURE RIDING
ALONG IT THROUGH THE EXTENDED PERIOD...AS A WNW FLOW SETS UP
ALOFT...WHICH BECOMES SW BY WEDNESDAY AS A CUTOFF LOW BUILDS INTO
HUDSON BAY.

THE DIFFERENCES BETWEEN THE GFS AND ECMWF IN THE LONG TERM DEAL WITH
HOW FAR TO THE SOUTH THE FRONTAL BOUNDARY GETS...AND THE TIMING OF
THE VARIOUS IMPULSES IN THE FAST FLOW ALOFT...WHICH CREATE THE WAVES
ALONG THE FRONT.

GIVEN THE RIDGING BUILDING IN SATURDAY NIGHT...IT SHOULD BE
DRY...WITH A GRADUALLY RELAXING PRESSURE GRADIENT ALLOWING FOR A
SLOW DIMINISHING OF THE WINDS. THE FRONT SHOULD COME THROUGH DRY ON
SUNDAY DUE TO AROUND 30 KT OF DOWN SLOPE FLOW HELPING TO KEEP LOW
LEVEL DRY. CLOUDS INCREASE SUNDAY NIGHT AND MONDAY AHEAD OF THE
FIRST WAVE ALONG THE FRONT STALLED TO THE FRONT...WITH A CHANCE OF
RAIN LATE MONDAY NIGHT AND TUESDAY AS THE FIRST WAVE PASSES TO OUR
SOUTH.

THE DIFFERENCES BETWEEN THE 00Z ECMWF AND 00Z GFS/12Z ECMWF BECOME
APPARENT TUESDAY NIGHT AND WEDNESDAY...WITH THE NEW ECMWF HAVING
ANOTHER FRONTAL WAVE PASS JUST SOUTH OF LONG ISLAND...WHILE THE NEW
GFS AND 12Z ECMWF HAVE THE WAVE AND FRONTAL BOUNDARY PASSING FARTHER
SOUTH/EAST. AS A RESULT ONLY HAVE CHANCE POPS IN FOR TUESDAY
NIGHT/WEDNESDAY.

THE GFS AND ECMWF AGREE THAT THE AREA STAYS ON THE COLD SIDE OF THE
BOUNDARY...THEY DO DIFFER IN EXACTLY HOW FAR TO THE SOUTH IT
IS...REFLECTED IN DIFFERENCES IN 850 HPA TEMPERATURES OF UP TO 4C.
AS A RESULT FOR TEMPERATURES...STARTED WITH A BLEND OF MEX/MEX
ENSEMBLE MEAN TEMPERATURES...THEN ADJUSTED TO A BLEND OF WHAT THE
ECMWF AND GFS WOULD SUGGEST FOR TEMPERATURES. BASICALLY EXPECT
HIGHS TO RUN GENERALLY NEAR TO SLIGHTLY BELOW NORMAL...AND LOWS TO
RUN NEAR TO SLIGHTLY ABOVE NORMAL. THE EXCEPTION IS SATURDAY
NIGHT...WHEN TEMPERATURES SHOULD BE SLIGHTLY BELOW NORMAL.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
LEADING EDGE OF RAIN ASSOCIATED WITH DEVELOPING LOW PRESSURE
SYSTEM MOVING INTO WESTERN SECTIONS AS OF 19Z. FAIRLY CONFIDENT
WITH A PERIOD OF HEAVY RAIN BETWEEN 21Z AND 04Z. THERE IS A GOOD
CHANCE OF IFR CONDITIONS IN CIGS/VSBYS THROUGH THIS PERIOD. AFTER
04Z...PRECIP SHOULD BECOME SHOWERY FROM WEST TO EAST AS THE LOW
TRACKS TO THE NORTHEAST TO A POSITION JUST SOUTH AND EAST OF LONG
ISLAND BY 03Z.

WIND DIRECTION WILL START OUT SE AT ALL TERMINALS...THEN BACK TO
THE N AS THE LOW TRACKS NE. SIGNIFICANT IMPACT WITH REGARDS TO
WINDS SETTING UP FOR FRIDAY INTO SATURDAY AS THE STORM STRENGTHENS
NORTHEAST OF THE REGION. EXPECTING NW TO W GUSTS 30 TO 35+ KTS AT
TERMINALS...POSSIBLY AS EARLY AS LATE TONIGHT. HIGHEST GUSTS ARE
LIKELY TO OCCUR AFTER 18Z ON FRIDAY.

NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: START TIME OF MVFR/IFR CONDS MAY HAVE TO BE
ADJUSTED BASED ON RADAR/SAT TRENDS. MEDIUM CONFIDENCE IN TIMING OF HEAVY
PRECIP

KJFK FCSTER COMMENTS: START TIME OF MVFR/IFR CONDS MAY HAVE TO BE
ADJUSTED BASED ON RADAR/SAT TRENDS. MEDIUM CONFIDENCE IN TIMING OF HEAVY
PRECIP

KLGA FCSTER COMMENTS: START TIME OF MVFR/IFR CONDS MAY HAVE TO BE
ADJUSTED BASED ON RADAR/SAT TRENDS. MEDIUM CONFIDENCE IN TIMING OF HEAVY
PRECIP

KTEB FCSTER COMMENTS: START TIME OF MVFR/IFR CONDS MAY HAVE TO BE
ADJUSTED BASED ON RADAR/SAT TRENDS. MEDIUM CONFIDENCE IN TIMING OF HEAVY
PRECIP

KHPN FCSTER COMMENTS: START TIME OF MVFR/IFR CONDS MAY HAVE TO BE
ADJUSTED BASED ON RADAR/SAT TRENDS. MEDIUM CONFIDENCE IN TIMING OF HEAVY
PRECIP

KISP FCSTER COMMENTS: START TIME OF MVFR/IFR CONDS MAY HAVE TO BE
ADJUSTED BASED ON RADAR/SAT TRENDS. MEDIUM CONFIDENCE IN TIMING OF HEAVY
PRECIP

OUTLOOK FOR 12Z SATURDAY THROUGH TUESDAY...
SAT...PREVAILING VFR. STRONG GUSTY NW FLOW CONTINUES.
SUN...VFR WITH DIMINISHING NW WINDS.
MON...VFR.
MON NIGHT INTO TUE...BECOMING SUB-VFR.

&&

.MARINE...
SUB-SCA CONDITIONS EXPECTED ON THE WATERS EARLY...BUT WINDS WILL
INCREASE TO SMALL CRAFT LEVELS LATE THIS AFTERNOON AS LOW PRESSURE
STARTS TO INTENSIFY ALONG THE MID ATLANTIC COAST.

LOW PRESSURE RAPIDLY DEEPENING AND TRACKING NORTH ACROSS THE
EASTERN WATERS OVERNIGHT RESULTS IN A MINIMAL GALE TONIGHT FOR THE
EASTERN WATERS IN SE FLOW. AS THE LOW MOVES NORTH AND
INTENSIFIES...A STRONG NW GALE DEVELOPS FROM WEST TO EAST EARLY
FRIDAY. THE NW GALE CONTINUES THROUGH SAT AS THE LOW IS SLOW TO
MOVE AWAY. THERE IS AN OUTSIDE CHANCE THE WINDS COULD REACH MINIMAL
STORM FORCE WITH GUSTS TO 50 KT FRIDAY NIGHT ON SATURDAY DEPENDING
ON JUST HOW INTENSE THIS NOR'EASTER GETS.

MARINE LONG TERM...GALE GUSTS LIKELY SATURDAY EVENING...SUBSIDING TO
SMALL CRAFT LEVELS LATE SATURDAY NIGHT AS THE COASTAL LOW RETREATS
EASTWARD THROUGH THE CANADIAN MARITIMES. SMALL CRAFT GUSTS COULD
LINGER INTO SUNDAY MORNING...ESPECIALLY OVER EASTERN WATERS...WITH
SCA LEVEL SEAS EXPECTED OVER THE FAR EASTERN COASTAL OCEAN ZONE ON
SUNDAY AS WELL. SUB-SMALL CRAFT ADVISORY CONDITIONS ARE CURRENTLY
FORECAST FOR MONDAY...WITH THE REGION IN BETWEEN SYSTEMS.

&&

.HYDROLOGY...
FOCUS OF THE RAIN EVENT IS TONIGHT...CURRENTLY FORECASTING 1.5 TO
2.5 INCHES FOR THE EVENT. THERE IS SOME SUGGESTION IN THE LATEST
GUIDANCE THAT RAINFALL MIGHT END EARLIER THAN CURRENTLY
FORECAST...ESPECIALLY OVER WESTERN AREAS AS A DRY SLOT WORKS IN ON
THE BACKSIDE OF THE LOW. IF THIS MATERIALIZES...THEN AVERAGE QPF
AMOUNTS MIGHT NEED TO BE LOWERED BY ABOUT A HALF AN INCH OVER
AREAS MAINLY W OF THE NY/CT BORDER. RIVER FLOODING IS NOT
LIKELY...BUT URBAN PONDING IS. RAINFALL RATES SHOULD REMAIN BELOW
1/2 INCH PER HOUR OVERNIGHT. WOULD EXPECT SOME ROADWAY CLOSURES IN
THE TYPICAL PLACES SUCH AS THE BRONX RIVER AND SAW MILL RIVER
PARKWAYS IN WESTCHESTER COUNTY.

&&

.TIDES/COASTAL FLOODING...
TIDES ARE STILL EXPECTED TO REMAIN WELL BELOW MINOR COASTAL FLOOD
BEACH MARKS. SURGE OF LESS THAN 1 FT IS EXPECTED IN THE SE FLOW
AHEAD OF THE LOW WITH TIDES UP TO NEGATIVE 2 FT IN THE WAKE
LIKELY...BUT THESE TOO WOULD NOT MEET LOW WATER ADVISORY LEVELS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING FROM 5 AM FRIDAY TO 8 PM EDT SATURDAY FOR ANZ335-
     338-345-353-355.
     GALE WARNING FROM MIDNIGHT TONIGHT TO 8 PM EDT SATURDAY FOR
     ANZ330-340-350.

&&

SYNOPSIS...JST
NEAR TERM...MALOIT/JST
SHORT TERM...JST
LONG TERM...MALOIT
AVIATION...JP/NV
MARINE...MALOIT/JST
HYDROLOGY...JST
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 14, 5:25 AM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
525 AM EDT THU OCT 14 2010

CTZ005>012-NJZ002>006-011-NYZ067>081-150930-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
525 AM EDT THU OCT 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME THAT WOULD MEET NWS
WARNING CRITERIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A NOR'EASTER WILL START TO DEVELOP ALONG THE MID ATLANTIC COAST
LATE THIS AFTERNOON AND TRACK TO NEAR CAPE COD BY FRIDAY MORNING.
THIS STORM WILL BRING HEAVY RAIN OVERNIGHT WITH STRONG NW WINDS
FRIDAY AND CONTINUING INTO SATURDAY EVENING. WINDS GUSTING 30 TO
40 MPH WITH A FEW GUSTS OF 45 TO AS HIGH AS 50 MPH ARE POSSIBLE
EARLY ON SATURDAY ESPECIALLY ALONG THE COAST. THERE IS AN OUTSIDE
CHANCE WINDS COULD GUST TO HIGH WIND CRITERIA IF THE STORM DEEPENS
TO OUR NORTHEAST FASTER AND GREATER THAN EXPECTED FRIDAY NIGHT.

RESIDENTS SHOULD TAKE PRECAUTIONS AT THIS TIME TO PROTECT
PROPERTY...SUCH AS HALLOWEEN DECORATIONS...THAT ARE SUSCEPTIBLE
TO STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-345-353-355-150930-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
525 AM EDT THU OCT 14 2010

...GALE WARNING IN EFFECT FROM 5 AM FRIDAY TO 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THERE IS AN OUTSIDE CHANCE THAT WINDS COULD GUST TO STORM FORCE
FRIDAY NIGHT INTO EARLY SATURDAY IS THE NOR'EASTER INTENSIFIES
MORE THAN EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-350-150930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
525 AM EDT THU OCT 14 2010

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THERE IS AN OUTSIDE CHANCE THAT WINDS COULD GUST TO STORM FORCE
FRIDAY NIGHT INTO EARLY SATURDAY IS THE NOR'EASTER INTENSIFIES
MORE THAN EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 4:26 AM EDTGale WarningOKX63 hr
Oct 14, 5:46 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 3 more119 min

Nearby

Wind Advisories in New York, 2010Wind Advisories in Connecticut, 2010Wind Advisories in New Jersey, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.